Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Male Sexual Disorders

Question: Can't climax during sex


 bspit8 - Thu Dec 25, 2008 12:09 am

I am a 23 year old male and have had sex around 15 times. I have never been able to reach climax and don't know why. Another big recent problem is I am having major trouble climaxing during masturbation. This has never been a problem until last week and it takes forever to climax. It really upsets me during sex and now that I can't masturbate on que anymore. What do I need to do?

Thanks!
 kandc - Fri Jan 09, 2009 10:44 pm

Will someone please answer this!! My husband has the same problem and has for years and I mean at least 10yrs. He is not circumcised and we wonder if that could be the problem.
 Adrianne G, RN - Sat Jan 10, 2009 9:50 pm

Dear Bspit8,

How long have you been taking Lexapro? Some of the common side effects of this anti-depressant are anorgasmia and problems with ejaculation. If these problems started after starting this medication then the Lexapro could be causing some of your problems. Are you stressed out or have other things on your mind. That can also make it hard to achieve an orgasm during intercourse or masturbation. Please discuss this with your physician, there are anti-depressant medications that may have fewer sexual side effects. They can't be fixed if your physician doesn't know about them. I hope this helps.

Adrianne G, RN
 Debbie Miller, RN - Sat Jan 10, 2009 9:57 pm

User avatar Hello bspit8,
The fact that the problem with climax from masturbation is a new development is actually encouraging and likely temporary. You can see a doctor to be sure there is no physical cause such as illness, diabetes, hormonal deficiencies, etc. If you take medication, consider that as a potential problem. Side effects of some medications can cause sexual problems.

I wonder if this has some psychological basis. Perhaps something is going on in your life that is disruptive, but you are not consciously aware of it. You could talk to a therapist. Also, some people perform best only in a committed relationship.

If you don't find any physical or emotional cause, it might help to relax about the sex and see if a break might result in a better outcome after a while.

Best wishes.
 KKBCabales, RN - Tue Jan 13, 2009 7:45 am

good day kandc,
i have read your message pertaining to your husband's dillema of being incapable of reaching orgasm for 10 years?
there are different factors that may have affected your husband's sex life.
ONE is LIFESTYLE...
(1) Does he smoke? how long?
(2) does he drink? how long?
Smoking and drinking habits are one of the lifestyle factors that could affect your husband's reaching the orgasm he wanted.

SECOND is illness...
(1) Does he have diabetes? Hypothyroidism? Hypogonadism? Stroke?
If he has any of these illnesses then this could be the factor why he is having difficulties in sex. Therefore, consult a physician for further management.

THIRD is INJURIES...
(1) Did he have any car accidents? falls or any incidents that he has been injures?
This factor are also common to men having difficulties on achieving there orgasm. Then on, see a specialist for further examination.

FOURTH is PHYSCHOLOGICAL FACTORS...
(1) Was he recently been depressed? or anxious? or having any panid disorders?
These factors could may easily affect the urge of your husband during sex thus having the inability to have orgasm.

FIFTH is MEDICATION intakes...
(1) Does your husband take any medications? such as anti depressants? anti anxiety?
Because there are some medications that really affects the men's libido or sexual urge.

SIXTH is FOREPLAY...
(1) They say the longer you play your sensitive organs of the body, the more kisses, and touch, the better and best way of achieving orgasm. Foreplay is considered to be the most essential part in doing sex, especially that according to studies, men are mostly capable of achieving great climax on the first round of mating while we women could achieve several orgasms. So, if you do good foreplay for your husband, the better. Take time, enjoy the part of foreplay, give sparks and chemistry and art in sex. Besides, SEX IS AN ART.
 Dr Paul Turek - Thu Feb 05, 2009 8:45 pm

Regarding the young man who cannot climax with sex and the husband who is also having touble.

The responses here deal with primary and secondary anorgasmia very well and bring to light most of the major points concerning these diagnoses. The young man's problem, assuming that he has climaxed at one point or anther in the past, is likely due to the SSRI medication Lexapro. This slows down nerve conduction and dulls sensation and is commonly used to treat early or premature ejaculators.

The husband's issue may be more complex and involve all of the issues raised in the responses and also one of idiosyncratic masterbatory behavior, in which techniques of sexual self stimulation deviates enough from intercourse with the partner that one or the other is getting more difficult to do routinely. An experienced sex therapist can help enormously here in helping the individual change their sexual practices to align the two forms of sexual stimulation more closely.
 kladdaugh - Sat Nov 21, 2009 1:23 pm

I tried posting my own topic on this, because my problem is pretty different. I have never been able to orgasm during sex, oral or coital, but can during masturbation, but not when my partner does it. I think it's either due to my weight, or because I masturbate too often, though there have been periods of depression where an erection has been difficult to maintain, and orgasm just as difficult to obtain.

I think it largely has to do with the fact that when I masturbate, I pump harder on the shaft. If I work the head of my penis, a clear liquid comes out that is watery in texture, but doesn't look or smell like urine. At first, I thought it was precum, but now I'm not so sure, as someone told me that precum doesn't squirt, it drips.

This has me further worried that my insides are weird, and I might never be able to conceive a child. I don't have a partner at present, but it's a dream I have, down the line. I've been able to ejaculate if I masturbate, and insert as I reach climax. Nevertheless, the squirting has me concerned, as it's definitely not pee. I can squirt, and then go pee, without a hiccup, so it doesn't make sense.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us